Reply
Super Contributor
Posts: 468
Registered: ‎07-07-2012

I am currently using Restasis twice a day for dry eye.  Since using this product for over a month I noticed dry mouth and a mild upset stomach that is not food related.  I have read some of the side effects and there are some people who have experienced this also.  Anyone have an input on these drops.

Valued Contributor
Posts: 545
Registered: ‎03-10-2010

You have probably seen this, or similar

 

http://www.askapatient.com/viewrating.asp?drug=50790&name=RESTASIS

 

I felt my eyes go dry a few weeks ago.  I started using a humidifier, took ha capsules, and used a thermalon eye compress twice a day.  Also used Simalsan eye drops for "Aging Eyes."  My eyes feel better.

Honored Contributor
Posts: 12,604
Registered: ‎03-09-2010

I have been using Restasis for several years now without encountering your issues, OP.  My dry eye is so severe that humidifiers, drops, extra fish oil, etc. and the Restasis are an every day thing -  and still some days my eyes are painful.  Dry eye sounds so innocent.  It's not.

 

The dry mouth could also be part of an overall drying throughout the body's membranes that many of us experience.  I assume you've checked in with your prescribing doctor????

Regular Contributor
Posts: 227
Registered: ‎07-23-2010

Ive used Restasis for about 2 yrs.I didn't have the side effects you speak of.....My DR. told me it would be about 4 years before I would feel difference in my dry eyes.....I also was using over the counter eye gel drops which helped me much more than Restasis.....I use the eye drops 4 times aday.....The cost of Restasis was also a factor in my stopping it.Pharmacy called me and told me the increase and did I still want it filled I chose not too.Its been a year and  so far Im fine..... I had cataract surgery in both eyes and glycoma. Some are happy with Restasis but my Dr. and I  decided to stop it...

Honored Contributor
Posts: 13,370
Registered: ‎03-11-2010

Similisan eye products contain Belladonna, which I would not use in my eyes.

 

 

Honored Contributor
Posts: 8,420
Registered: ‎03-09-2010

I used Restasis for about 7 years.  Luckily the only side effect I ever experienced was a temporary burning. (from time to time)

Trusted Contributor
Posts: 1,713
Registered: ‎03-09-2010

I used Restasis for a few years and had some eye bluriness and stinging after application.  I gave up this med when my co-pays went to $75.

 

My eye doc recommended taking Flaxseed oil capsules for dry eyes and I've been doing that and it seems to help.  I also use OTC gel eye drops as needed.  A  humidifier at night in the bedroom helps in the winter months as I have forced air heat.

Highlighted
Valued Contributor
Posts: 545
Registered: ‎03-10-2010

Please show me the link where you see bella donna as an ingredient.  Here is what  the website (and my package) show

 

http://www.similasanusa.com/aging-eye-relief

Honored Contributor
Posts: 47,766
Registered: ‎03-10-2010

@WonderWoman01 wrote:

I am currently using Restasis twice a day for dry eye.  Since using this product for over a month I noticed dry mouth and a mild upset stomach that is not food related.  I have read some of the side effects and there are some people who have experienced this also.  Anyone have an input on these drops.


Your prescription should have come with an extensive insert enumerating possible side-effects.  If you don't have that, there's always google.

New Mexico☀️Land Of Enchantment
Honored Contributor
Posts: 13,173
Registered: ‎12-07-2012
I have used Restasis for about three years. They improved my tear production. I no longer need over the counter drops most days. I have not noticed side effects.